MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 540-11-60G
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Bone Fracture(s) (1870); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Muscle/Tendon Damage (4532)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: the patient underwent a tha with a citation tmzf stem matched to a v40 lfit 36 mm head in 2007.In 2022, he had a catastrophic failure of the femoral stem with a trunnion fracture.He underwent a revision tha.Event confirmation: the event, a revision for fracture of the femoral stem was confirmed.Root cause: the root cause of the revision was fracture of the femoral stem.The root cause of the stem fracture cannot be stated." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the stem from the head, fracture of the stem trunnion, and periprosthetic fracture of the femur.Intraoperatively, it was observed that the shell was slightly more vertical than ideal but removal would have caused significant bone loss, so it was left implanted.A review of the provided medical records by a clinician was unable to confirm the shell malposition.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
Wife reported her husband had a revision of the left hip on (b)(6) 2022 due to the "two metals being worn down to fine pencil tips".Primary surgery was done in (b)(6) 2007.Update: per patient medical records, it was indicated that the patient was revised due to disassociation of the head from the stem, fracture of the femoral stem trunnion, metallosis and osteolysis, destruction of abductors, heterotopic ossification and fracture of the greater trochanter whereby the stem, head and liner were explanted and the patient was converted to a restoration modular construct with dall miles grip plate and cabling for fixation.It was also reported that the shell was slightly more vertical than ideal but removal would have caused significant bone loss, so it was left implanted.During revision surgery, the following were performed: "debridement of chronic metallic wear debris and osteolysis," "open reduction internal fixation left greater trochanter fracture," and "resection of heterotopic ossification." despite the reported proximal bone erosions, the femoral stem was reported to be well-fixed and removal was intensive.

Brand Name
TRIDENT PSL HA SOLID BACK 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key17103250
Report Number0002249697-2023-00653
Device Sequence Number12279618
Product Code LPH
UDI-Device Identifier04546540237873
UDI-Public04546540237873
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Model Number540-11-60G
Device Catalogue Number540-11-60G
Device Lot Number24389301
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale
Patient Weight125 KG
Patient EthnicityNon Hispanic
Patient RaceWhite